Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have down syndrome. Using stieprox shampoo for alopecia. Alternative for graying hair?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13336 Questions

default
Posted on Sat, 19 Jan 2013 in Skin Hair and Nails
Question: My 32 year old Down syndrome son has been using Stieprox Shampoo for over 10 years for alepecia.
His hair is currently more white than brown and it appears that he may start loosing his hair. Normally has gone from brown to white and then changed back to brown. Problem cannot find Stieprox Shampoo apparently do not make it any more. Can you suggest a replacement ??

XXXXXXX
doctor
Answered by Dr. Rakhi Tayal 4 hours later
Hello,
Thanks for posting your query.
The most important cause for premature graying of hair is genetic or hereditary factors. Hair turn white due to lack of pigmentation and melanin. Other important causes are malnutrition and a diet deficient in vit B , smoking ,thyroid disease, stress and anxiety, unclean condition, drying it with an electric dryer and use of hair dyes.

If the cause if genetic then very little can be done for the hair that have already turned gray. But if the cause is dietary then taking healthy nutritious diet and some vitamin B supplements may help.
Hair loss like this is seen in many conditions like Systemic diseases, Poor Nutritional Status, Scalp infections like bacterial or fungal, Poor Care of Hair, Hormonal changes etc.
Proper investigations are needed to find out the cause and then to treat accordingly.
There are many medications to improve hair loss like finasteride, dutasteride and topically applied minoxidil but these are available only under prescription.
The dermatologist or trichologist (hair expert) will take care of the prescription medicines that are required in this case after a proper examination.
Using Steiprox shampoo on a long term basis is not recommended.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  

Recent questions on  Minoxidil

doctor1 MD

Dear Doctor,
I am 25years old male.I have hairfall problem since last few years and I have consulted a dermotologist for the same. He prescribed me with finepecia(propecia) 1mg daily and Minoxidil 5% topical solution twice daily. But, I heard that propecia has lot of side effects including sexual disorder. Please suggest me whether It's safe to continue with the prescription. I am really confused
Regard's,
suresh

doctor1 MD

hi i ve started using minoxidil topical solution 2%(tugain solution 2) since past 3 days...1ml /day it gives me ictching sensation Is this normal?? should I continue?? I use normal mild shampoo such as TRICHUP I m in taking Hair bless and dexorange each daily. sinusitis patient (little above normal levels)-- which gets in control on taking 3-5 citrizine tablets .

doctor1 MD

I began taking Cerazette contraceptive pill in march 2010 (to control my menstrual cycle that had gradually shortened to 21 days). After 3 to 4 months I noticed massive hair loss. I saw my GP who told me the two were unrelated and that I was probably "just stressed". The hair loss continued excessively and so I took the decision to stop taking the pill in September 2010. The hair loss continued and I returned to the GP who referred me to a dermatologist. The dermatologist said I "wasn't losing hair" and that my bloods were all fine. Fast forward to today and I'm still losing hair. My scalp is clearly visible and I look like an elderly woman who is balding. I'm 35. I am and have been using minoxidil 12% on my scalp for the past 5 months (from a private hair health clinic who say i have pattern baldness) and have seen no change. I'm desperate to know if this hair loss will ever stop and reverse? I have been shedding hair for 15 months now. In another 12 there will certainly be none left if it continues at this rate.

doctor1 MD

sir i have faced the problem of alopecia ,and there is a spot maked on my middle head of 2inches from last 3months.....whn i contacted a doctor ,,doctor adviesd me to use a 1)Minoxidil 2)Eczemus0.03ontiment and 3)Conaz shampo...............................but my head skin is irritated very badly..........plz help me i m from pakistan

doctor1 MD

Hello Doc, I am having small to medium bald patches on vertex to front elevated side of scalp and few towards back. This is there since pas 5 months, for sometime they dissapear and now i had close cut and they reappeared back, when closely...

doctor1 MD

Sir I am suffering hair fall & severe head loss at middle of head. I consulted skin specialist who prescribed minoxidil solution 2% ;finaster idea 1 mg. But due to mild elevation in SGPT he told to apply minoxidil. I am trying for next baby; is...

doctor1 MD

Hello Doc, I am writing this to my previous interaction with you sometime before. I contacted you with regards to the problem to my hair, I had bald patches all over my head and later you have given me an answer. your last answer "I have reviewed...